Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 208, NWS Atlanta, GA

June 24, 20194 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 24, 2019, 7:06 PM EDT for 4 counties in Georgia. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2019, 7:06 PM EDT (23:06 UTC)
Expired
Jun 24, 2019, 7:45 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Coweta County, GA, Heard County, GA, Meriwether County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 30 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 7:09 PM EDTTSTM WND DMG1 E Waresville, GATREE AND POWER LINES REPORTED DOWN AT THE INTERSECTION OF HWY 34 AND RIDGEWAY RD.
Jun 24, 7:12 PM EDTTSTM WND DMG2 E Texas, GASEVERAL TREES DOWN ALONG HWY 34 NEAR THE INTERSECTION WITH HWY 219.
Jun 24, 7:17 PM EDTTSTM WND DMGCorinth, GASEVERAL TREES REPORTED DOWN ON HWY 100 NEAR THE INTERSECTION WITH OLD CORINTH RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 6:28 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
1070 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

217 
WUUS52 KFFC 242306
SVRFFC
GAC077-149-199-285-242345-
/O.NEW.KFFC.SV.W.0208.190624T2306Z-190624T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
706 PM EDT Mon Jun 24 2019

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northwestern Meriwether County in west central Georgia...
  Heard County in west central Georgia...
  Northern Troup County in west central Georgia...
  Southern Coweta County in west central Georgia...

* Until 745 PM EDT.

* At 705 PM EDT, a severe thunderstorm was located near Franklin,
  moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Newnan, Franklin, Hogansville, Grantville, Luthersville, Moreland,
  Sharpsburg, Turin, Lone Oak, East Newnan, Corinth, Rocky Mount,
  Saint Marks, Powers Crossroads, Waresville, Frolona, Texas,
  Harrisonville, Hillcrest and Wares Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3343 8462 3307 8459 3311 8523 3332 8527
TIME...MOT...LOC 2305Z 264DEG 41KT 3323 8512 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
799 
WWUS52 KFFC 242338
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
738 PM EDT Mon Jun 24 2019

GAC149-242348-
/O.CAN.KFFC.SV.W.0208.000000T0000Z-190624T2345Z/
Heard GA-
738 PM EDT Mon Jun 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR HEARD COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
north central and west central Georgia.

LAT...LON 3321 8498 3323 8494 3326 8495 3328 8495
      3328 8496 3329 8496 3333 8498 3337 8498
      3343 8462 3307 8459 3310 8498
TIME...MOT...LOC 2338Z 264DEG 41KT 3327 8467 

$$

GAC077-199-285-242345-
/O.CON.KFFC.SV.W.0208.000000T0000Z-190624T2345Z/
Meriwether GA-Troup GA-Coweta GA-
738 PM EDT Mon Jun 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN MERIWETHER...NORTHEASTERN TROUP AND SOUTHERN COWETA
COUNTIES...

At 738 PM EDT, a severe thunderstorm was located near Turin, or 10
miles southeast of Newnan, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Newnan, Hogansville, Grantville, Luthersville, Moreland, Sharpsburg,
Turin, Lone Oak, East Newnan, Corinth, Rocky Mount, Saint Marks,
Powers Crossroads, Thomas Crossroads and Wooster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3321 8498 3323 8494 3326 8495 3328 8495
      3328 8496 3329 8496 3333 8498 3337 8498
      3343 8462 3307 8459 3310 8498
TIME...MOT...LOC 2338Z 264DEG 41KT 3327 8467 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:21 PM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 24, 3:21 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Mon Jun 24 2019

.SHORT TERM /Tonight through Tuesday Night/...
Main concern is yet another round of strong/severe convection. As
mentioned earlier, timing a bit delayed from previous events last
weekend due to some extensive high/mid clouds. Even within these
thick high clouds, convection firing in far northern GA as of
this writing and expected to increase along zone of leftover
moisture from earlier MCS in MS/AL currently extending from north
GA to central AL. CAPE currently already at 3500 J/kg with steep
lapse rates over WC GA with 0-6km bulk shear weak but still
around 15-20kts. Damaging wind again main threat in this pattern
with heavy rain also a concern.

The good news is once the storms diminish this evening, we should
have a mostly sunny day Tuesday with only a small chance of
SHRA/TSRA over far western areas in the afternoon.

SNELSON

.LONG TERM /Wednesday through Monday/...
Extended period begins with a weak zonal flow in the mid levels
across the southern portion of the US as we transition out of the
active pattern that has dominated the region since late last week.
Wednesday and Thursday appear to be the lowest pop days of the
extended as come ridging tries to develop and dry air in the mid
levels suppresses storm development.  By Late Thursday into the
weekend, easterly flow returns along with moisture increase which
will coincide with increased afternoon convection back to near
normal levels. The ECMWF is a little more aggressive with cutting off
a weak upper low over the mid MS valley by Friday with only a weak
reflection on the GFS.  Regardless, with no real suppression
mechanism going into the weekend, climo to slightly above climo
afternoon and evening pops will be possible for the remainder of the
extended.

Stellman

&&

.AVIATION...
18Z Update...
VFR conditions but expect sct SHRA/TSRA after 19Z at most
airports. Should dissipate after 00Z. W winds will gust to 22kt
this afternoon with stronger gusts possible in TSRA, decreasing
after 00Z. VFR conditions with no SHRA/TSRA expected Tuesday.

//ATL Confidence...18Z Update...
Medium confidence on TSRA timing.
High confidence on all other elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  90  68  91 /  50  10   5  10
Atlanta         71  88  70  89 /  50  10   5  20
Blairsville     64  82  60  84 /  40  10   5  20
Cartersville    68  89  66  89 /  40  10   5  20
Columbus        74  92  72  93 /  40  20  10  20
Gainesville     69  87  67  87 /  50  10   5  10
Macon           72  93  70  94 /  40  10  10  20
Rome            68  89  66  89 /  30  10  10  20
Peachtree City  70  90  68  90 /  50  20   5  20
Vidalia         75  94  72  95 /  20  10   5  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....30
AVIATION...SNELSON
Hazardous weather outlook, Jun 24, 5:04 AM EDT, 14 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
504 AM EDT Mon Jun 24 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-251000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
504 AM EDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous showers and thunderstorms are expected again
today. A few strong to severe thunderstorms will be possible with
the primary hazards being damaging wind gusts, large hail,
locally heavy rainfall and frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Isolated to scattered thunderstorms are expected across the area
Tuesday through Sunday, primarily in the afternoon and evening
hours. An isolated severe thunderstorm cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jun 24, 6:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     1 NNE SUNNY ACRES       33.88N  84.76W
06/24/2019                   PAULDING           GA   EMERGENCY MNGR

            POWER LINES WERE REPORTED DOWN IN THE 100 BLOCK ON
            NORTH JOHNSTON STREET OFF OF WEST MEMORIAL DRIVE IN
            DALLAS.

&&

EVENT NUMBER FFC1900486

LREAVES
Local storm report, Jun 24, 6:57 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     1 NNE SUNNY ACRES       33.88N  84.76W
06/24/2019                   PAULDING           GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN IN THE 1500 BLOCK OF BUCHANAN
            HIGHWAY.

&&

EVENT NUMBER FFC1900487

LREAVES
Local storm report, Jun 24, 7:02 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     2 ENE DREW              34.22N  84.19W
06/24/2019                   FORSYTH            GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ON ASHWORTH DRIVE.

&&

EVENT NUMBER FFC1900488

LREAVES
Special weather statement, Jun 24, 7:02 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
702 PM EDT Mon Jun 24 2019

GAZ023-025-034-035-047-242345-
Hall GA-Jackson GA-Walton GA-Barrow GA-Gwinnett GA-
702 PM EDT Mon Jun 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL...JACKSON...
NORTHWESTERN WALTON...BARROW AND SOUTHEASTERN GWINNETT COUNTIES UNTIL
745 PM EDT...

At 701 PM EDT...a line of strong thunderstorms was along a line
extending from Talmo to North Decatur...and moving east at 45 mph.

  HAZARD...40 to 50 mph wind and enhanced risk for downed trees.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects is expected. Trees can also
           down more easily with already wet soil from previous
           rainfall.

Some locations in the path of these storms include
Winder, Jefferson, Commerce, Snellville, Loganville, Braselton,
Auburn, Dacula, Grayson, Statham, Maysville, Arcade, Nicholson,
Hoschton, Walnut Grove, Bethlehem, Pendergrass, Between, Carl and
Talmo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3425 8356 3426 8348 3416 8336 3412 8336
      3405 8339 3404 8336 3404 8339 3403 8339
      3399 8349 3400 8350 3398 8351 3391 8364
      3372 8385 3379 8400 3412 8381 3413 8382
      3423 8375 3423 8370 3429 8362
TIME...MOT...LOC 2301Z 266DEG 41KT 3420 8372 3383 8427

WIND...50MPH
Local storm report, Jun 24, 7:04 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND DMG     2 ENE COAL MOUNTAIN     34.28N  84.08W
06/24/2019                   FORSYTH            GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ON SETTINGDOWN ROAD NEAR GA
            400.

&&

EVENT NUMBER FFC1900489

LREAVES
Local storm report, Jun 24, 7:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT MON JUN 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     TSTM WND DMG     1 S MATT                34.29N  84.15W
06/24/2019                   FORSYTH            GA   EMERGENCY MNGR

            A TREE WAS REPORTED DOWN ON LILLIE LANE NEAR JOHN
            BURRUSS ROAD.

&&

EVENT NUMBER FFC1900490

LREAVES

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:04 PM EDTSpecial Weather StatementFFCFloyd26 min
Jun 24, 4:29 PM EDTSpecial Weather StatementFFCFloyd31 min
Jun 24, 4:37 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker23 min
Jun 24, 4:56 PM EDTSpecial Weather StatementFFCWalker, Whitfield34 min
Jun 24, 5:02 PM EDTSpecial Weather StatementFFCHaralson, Polk43 min
Jun 24, 5:09 PM EDTSpecial Weather StatementFFCBartow, Cherokee36 min
Jun 24, 5:31 PM EDTSpecial Weather StatementFFCBanks29 min
Jun 24, 5:35 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Pickens25 min
Jun 24, 5:41 PM EDTSpecial Weather StatementFFCHaralson, Paulding34 min
Jun 24, 5:58 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Haralson47 min
Jun 24, 6:04 PM EDTSpecial Weather StatementFFCDawson, Forsyth, Lumpkin26 min
Jun 24, 6:07 PM EDTSpecial Weather StatementFFCFannin, Union23 min
Jun 24, 6:11 PM EDTSevere Thunderstorm WarningFFCCarroll, Coweta, Douglas, Heard34 min
Jun 24, 6:15 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, DeKalb, Fulton, Paulding30 min
Jun 24, 6:24 PM EDTSpecial Weather StatementFFCTowns, Union36 min
Jun 24, 6:25 PM EDTSpecial Weather StatementFFCBanks, Dawson, Hall, Lumpkin35 min
Jun 24, 6:35 PM EDTSevere Thunderstorm WarningFFCCarroll, Clayton, Coweta, Douglas, Fayette, Fulton25 min
Jun 24, 6:39 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Forsyth, Fulton, Gwinnett, Hall51 min
Jun 24, 6:44 PM EDTSpecial Weather StatementFFCHeard31 min
Jun 24, 6:51 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, DeKalb, Fayette, Fulton, Henry and 1 more39 min
Jun 24, 7:02 PM EDTSpecial Weather StatementFFCBarrow, Jackson43 min
Jun 24, 7:10 PM EDTSpecial Weather StatementFFCBanks35 min
Jun 24, 7:19 PM EDTSpecial Weather StatementFFCButts, Newton, Spalding26 min
Jun 24, 7:28 PM EDTSpecial Weather StatementFFCClayton, Fayette, Henry, Rockdale32 min
Jun 24, 7:33 PM EDTSevere Thunderstorm WarningFFCClayton, Coweta, Fayette, Henry, Meriwether, Pike and 1 more27 min
Jun 24, 7:36 PM EDTSpecial Weather StatementFFCClarke, Madison, Morgan, Oconee, Walton24 min
Jun 24, 7:48 PM EDTSpecial Weather StatementFFCButts, Harris, Jasper, Lamar, Meriwether, Pike27 min
Jun 24, 7:59 PM EDTSevere Thunderstorm WarningFFCButts, Clayton, Coweta, Fayette, Henry, Spalding31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.